Alert archive / North Carolina / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 24, NWS Wilmington, NC
NWS Wilmington, NC issued this severe thunderstorm warning at May 27, 2014, 8:09 PM EDT for Bladen County, Robeson County, North Carolina. It was in force for 66 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 27, 2014, 8:09 PM EDT (00:09 UTC)
- Expired
- May 27, 2014, 9:15 PM EDT
- In force
- 66 min
- Issued by
- NWS Wilmington, NC
- Area
- Storm-based polygon
Counties Bladen County, NC, Robeson County, NC
The radar
The Wilmington radar (KLTX), 80 km from the middle of the area, began a volume at 00:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 27, 8:09 PM EDT | TSTM WND DMG | 1 S Tar Heel, NC | 911 CENTER AND EMERGENCY MANAGER REPORTED HWY 131 ABOUT 1.5 MILES SOUTH OF TAR HEEL IS CLOSED DUE TO A DOWNED TREE. TIME ESTIMATED BASED ON RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Newport, NC (KMHX), launched 00:00Z, 0.2 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 853 J/kg
- Mixed-layer CIN
- -72 J/kg
- Mixed-layer LCL
- 890 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 58 m²/s²
- 0-3 km storm-relative helicity
- 121 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.7
The text
As transmitted, in the capitals the NWS used until 2016.
493
WUUS52 KILM 280009
SVRILM
NCC017-155-280115-
/O.NEW.KILM.SV.W.0024.140528T0009Z-140528T0115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON NC
809 PM EDT TUE MAY 27 2014
THE NATIONAL WEATHER SERVICE IN WILMINGTON NC HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN BLADEN COUNTY IN SOUTHEAST NORTH CAROLINA
EASTERN ROBESON COUNTY IN SOUTHEAST NORTH CAROLINA
* UNTIL 915 PM EDT
* AT 808 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
WHITE OAK...OR 13 MILES NORTHWEST OF ELIZABETHTOWN...AND MOVING
EAST AT 20 MPH.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO...
WHITE OAK...
RUSKIN...
ELIZABETHTOWN...
AMMON...
MORE DANGEROUS THUNDERSTORMS MAY DEVELOP AND AFFECT OTHER COMMUNITIES
IN THE WARNED AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING AND HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS.
&&
PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 800-697-3901...WHEN
YOU CAN DO SO SAFELY.
LAT...LON 3478 7842 3475 7838 3473 7838 3470 7836
3470 7835 3467 7832 3460 7830 3458 7826
3456 7825 3465 7892 3483 7888 3483 7846
TIME...MOT...LOC 0010Z 275DEG 20KT 3473 7878
$$
ZOUZIAS4 follow-up statements
992
WWUS52 KILM 280027
SVSILM
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
827 PM EDT TUE MAY 27 2014
NCC017-155-280115-
/O.CON.KILM.SV.W.0024.000000T0000Z-140528T0115Z/
ROBESON NC-BLADEN NC-
827 PM EDT TUE MAY 27 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM EDT
FOR NORTHERN BLADEN AND EXTREME EAST CENTRAL ROBESON COUNTIES...
AT 826 PM EDT...NATIONAL WEATHER SERVICE RADAR CONTINUED TO INDICATE
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR TAR
HEEL...OR 13 MILES NORTHWEST OF ELIZABETHTOWN. THIS STORM WAS NEARLY
STATIONARY.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
DUART...WHITE OAK...AMMON...TOBERMORY AND TOLARSVILLE
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY. LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 800-697-3901...WHEN
YOU CAN DO SO SAFELY.
LAT...LON 3478 7842 3475 7838 3473 7838 3470 7836
3470 7835 3467 7832 3460 7830 3458 7826
3456 7825 3465 7892 3483 7888 3483 7846
TIME...MOT...LOC 0027Z 180DEG 0KT 3473 7879
$$
ZOUZIAS915
WWUS52 KILM 280040
SVSILM
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
840 PM EDT TUE MAY 27 2014
NCC155-280050-
/O.CAN.KILM.SV.W.0024.000000T0000Z-140528T0115Z/
ROBESON NC-
840 PM EDT TUE MAY 27 2014
...THE SEVERE THUNDERSTORM WARNING FOR EXTREME EAST CENTRAL ROBESON
COUNTY IS CANCELED...
PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 800-697-3901...WHEN
YOU CAN DO SO SAFELY.
LAT...LON 3478 7842 3475 7838 3473 7838 3470 7836
3470 7835 3467 7832 3460 7830 3458 7826
3456 7825 3462 7870 3483 7866 3483 7846
TIME...MOT...LOC 0040Z 180DEG 0KT 3473 7879
$$
NCC017-280115-
/O.CON.KILM.SV.W.0024.000000T0000Z-140528T0115Z/
BLADEN NC-
840 PM EDT TUE MAY 27 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM EDT
FOR NORTHEASTERN BLADEN COUNTY...
AT 840 PM EDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.
THIS STORM WAS LOCATED 7 MILES WEST OF RUSKIN...OR 13 MILES
NORTHWEST OF ELIZABETHTOWN. THIS STORM WAS NEARLY STATIONARY.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO AMMON
PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 800-697-3901...WHEN
YOU CAN DO SO SAFELY.
LAT...LON 3478 7842 3475 7838 3473 7838 3470 7836
3470 7835 3467 7832 3460 7830 3458 7826
3456 7825 3462 7870 3483 7866 3483 7846
TIME...MOT...LOC 0040Z 180DEG 0KT 3473 7879
$$
ZOUZIAS361
WWUS52 KILM 280054
SVSILM
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
854 PM EDT TUE MAY 27 2014
NCC017-280115-
/O.CON.KILM.SV.W.0024.000000T0000Z-140528T0115Z/
BLADEN NC-
854 PM EDT TUE MAY 27 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM EDT
FOR NORTHEASTERN BLADEN COUNTY...
AT 850 PM EDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.
THIS STORM WAS LOCATED OVER NORTHEASTERN BLADEN COUNTY...OR 13 MILES
NORTHEAST OF ELIZABETHTOWN...MOVING EAST AT 20 MPH.
THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS
OF THE INDICATED COUNTY.
PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 800-697-3901...WHEN
YOU CAN DO SO SAFELY.
LAT...LON 3460 7850 3482 7850 3483 7846 3478 7842
3475 7838 3473 7838 3470 7836 3470 7835
3467 7832 3460 7830 3458 7826 3456 7825
TIME...MOT...LOC 0054Z 269DEG 19KT 3473 7839
$$
ZOUZIAS402
WWUS52 KILM 280107
SVSILM
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
907 PM EDT TUE MAY 27 2014
NCC017-280117-
/O.EXP.KILM.SV.W.0024.000000T0000Z-140528T0115Z/
BLADEN NC-
907 PM EDT TUE MAY 27 2014
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN BLADEN COUNTY
WILL EXPIRE AT 915 PM EDT...
PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 800-697-3901...WHEN
YOU CAN DO SO SAFELY.
LAT...LON 3460 7850 3482 7850 3483 7846 3478 7842
3475 7838 3473 7838 3470 7836 3470 7835
3467 7832 3460 7830 3458 7826 3456 7825
TIME...MOT...LOC 0107Z 269DEG 19KT 3473 7831
$$
ZOUZIASWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at May 27, 7:55 PM EDT, 14 minutes earlier.
Area forecast discussion, May 27, 7:55 PM EDT, 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON NC 755 PM EDT TUE MAY 27 2014 .SYNOPSIS... WARM AND HUMID WEATHER CONDITIONS ARE EXPECTED OVER THE NEXT SEVERAL DAYS...BRINGING SCATTERED AFTERNOON AND EARLY EVENING THUNDERSTORMS. A COLD FRONT WILL SLOWLY SINK SOUTH ACROSS THE CAROLINAS THURSDAY INTO FRIDAY. HIGH PRESSURE WILL BUILD FROM THE NORTH OVER THE WEEKEND...BRINGING DRYING AND LOWERING RAIN CHANCES INTO EARLY NEXT WEEK. && .NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/... AS OF 715 PM TUESDAY...CONVECTION COVERAGE HAS INCREASED ACROSS THE ILM CWA LATE THIS AFTERNOON THROUGH EARLY THIS EVENING...AND SHOULD REMAIN ACTIVE WELL INTO THE EVENING. THE LEE SIDE TROF...SEA BREEZE...AND OUTFLOW BOUNDARIES WILL ALL INTERACT WITH 1 ANOTHER TO KEEP CONVECTION GOING...EVEN AFTER SUNSET. THE DIURNALLY INDUCED PORTION OF TODAYS ACTIVITY WILL DIMINISH-SOME BUT THE INTERACTING SFC BOUNDARIES AND DYNAMICS FROM A WEAK MID- LEVEL VORT/IMPULSE/SHORT WAVE TROF TO PASS NORTH OF THE FA...WILL ALL LIKELY AID IN KEEPING SOME SORT OF CONVECTIVE ACTIVITY... ALTHOUGH A LOWERED CHANCE...GOING ON WELL INTO THE NIGHT OR PRE- DAWN WED HOURS. LATEST HRRR ALSO OUTLINES THE CONTINUED CHANCE FOR CONVECTION ACROSS THE FA OVERNIGHT...BUT MAINLY WITH THE ILM NC COUNTIES AFTER MIDNIGHT. HAVE INCREASED THE CONVECTIVE DEBRIS CLOUDINESS ACROSS THE FA OVERNIGHT. THE SFC PG TO REMAIN SOMEWHAT TIGHTENED OVERNIGHT AND WILL PRODUCE AN ACTIVE SW-WSW WIND. THIS POINTS TO FOG NOT BEING A WIDESPREAD PROBLEM. HOWEVER...IF THE 2 MENTIONED PARAMETERS DO NOT PAN OUT LIKE IS FORECAST...THEN FOG WILL HAVE TO BE REVISTED AGAIN ESPECIALLY AREAS RECEIVING RAINFALL. PREVIOUS DISCUSSION............................................... AS OF 3 PM TUESDAY...CONVECTION BUBBLING UP ACROSS THE REGION AS WE APPROACH PEAK DIURNAL HEATING. VAPOR ANIMATIONS AND FORECAST VORTICITY FIELDS ALOFT IDENTIFY A WEAK IMPULSE OVER WESTERN NC MOVING EAST...LIKELY RESPONSIBLE FOR THE ENHANCED AND MORE ORGANIZED TSTM ACTIVITY APPROACHING CENTRAL NC. WHILE IT IS TRUE MUCH OF THE CONVECTIVE COVERAGE AND STRENGTH WILL BE TIED TO DIURNAL HEATING...THE PRESENCE OF THE PASSING IMPULSE OVERHEAD LATER TONIGHT...MOUNTING PRECIPITABLE WATER VALUES AND LINGERING OUTFLOW BOUNDARIES COULD SUSTAIN SHOWERS AND A FEW STORMS INTO THE OVERNIGHT PERIOD. SHOWERS WILL GENERALLY MOVE WEST TO EAST IN THE LOWER TROPOSPHERE STEERING FLOW...BUT FULL-FLEDGED STORMS OF GREATER VERTICAL EXTENT WILL CATCH THE HIGHER NW WINDS ALOFT...AND GENERALLY WILL MOVE TO THE ESE-SE AROUND 10 KT. WEAK STEERING FLOW OVERALL AND INCREASING PWAT VALUES STILL POINTS TO A LOW-END THREAT OF VERY LOCALIZED FLOODING UNDERNEATH THE BEEFIER STORMS. HAVE OPTED FOR THE SLIGHTLY MILDER SIDE OF MINIMUM TEMPERATURE GUIDANCE BASED ON HISTORICAL PERFORMANCE OF THE LAV HOURLY DATA WHICH HAS DONE WELL. MINS ESSENTIALLY LOW 70S AT AND NEAR THE SEA AND UPPER 60S ACROSS MUCH OF THE INTERIOR BY DAYBREAK TUESDAY. && .SHORT TERM /6 AM WEDNESDAY MORNING THROUGH THURSDAY NIGHT/... AS OF 300 PM TUESDAY...WARM AND CONVECTIVELY-ACTIVE WEATHER WILL CONTINUE THROUGH THE SHORT TERM AS THIS SUMMER LIKE PATTERN REMAINS OVER THE AREA. CLOSED 500MB LOW PRESSURE WILL DRIFT SOUTHEAST ALONG THE GULF COAST WED/THU...WITH A LARGE RIDGE BUILDING ATOP THIS FEATURE. LOCALLY...THE AREA REMAINS PINCHED BETWEEN THE CLOSED LOW NEAR THE GULF...AND AN EXPANSIVE TROUGH NEAR NEW ENGLAND. WHILE ON WEDNESDAY...THE RIDGE WILL DOMINATE BUT WITH WEAK FLOW...BY THURSDAY HEIGHTS BEGIN TO CRASH AS THE NEW ENGLAND TROUGH PUSHES SOUTH...DRIVING A WEAK COLD FRONT INTO THE AREA. THIS MAKES WEDNESDAY THE WARMER DAY...WIDESPREAD 90S EXPECTED AWAY FROM THE BEACHES...WITH THURSDAY SEVERAL DEGREES COOLER...HIGHS IN THE MID/UPR 80S ACROSS THE CWA. LOWS BOTH NIGHTS WILL REMAIN ELEVATED...AROUND 70 AT THE COAST AND UPR 60S INLAND. CONVECTION IS ANTICIPATED TO DEVELOP EACH DAY...MORE DIURNALLY FORCED WEDNESDAY...WITH MORE WIDESPREAD ACTIVITY ON THURSDAY. PWATS FALL SLIGHTLY WEDNESDAY IN CONJUNCTION WITH A BRIEF PERIOD OF ENHANCED THERMAL RIDGING SO THE CONVECTION SHOULD REMAIN FOCUSED ON THE PIEDMONT TROUGH AND SEA BREEZE BOUNDARY...BUT WITH ONLY A CHC EVERYWHERE. MORE WIDESPREAD TSTMS LIKELY THURSDAY AS THE FRONT DROPS SOUTH...SERVING AS AN ADDITIONAL FOCUS FOR STORMS. SPC HAS A SEE TEXT ACROSS THE AREA FOR THURSDAY...BUT ATTM SEE ONLY LIMITED SEVERE RISK WITH MLCAPES LESS THAN 1000 J/KG AND FORECAST SOUNDINGS WHICH SUGGEST A LOT OF PRE-FRONTAL CLOUD COVER. EITHER WAY...EXPECT QUITE A FEW SHOWERS/STORMS ON THE RADAR MOSAIC ON THURSDAY. && .LONG TERM /FRIDAY THROUGH TUESDAY/... AS OF 300 PM TUESDAY...THE MID LEVEL PATTERN REMAINS ESSENTIALLY UNCHANGED WITH THE LATEST SUITE OF GUIDANCE. INITIALLY A REX BLOCK WILL BE THE MAIN FEATURE OVER THE CENTRAL U.S. WITH A TROUGH OF LOW PRESSURE ALONG THE EAST COAST. AT THE SURFACE...HIGH PRESSURE WILL BUILD IN FROM THE NORTH WITH DRIER CONDITIONS. PRECIPITABLE WATERS WILL DROP FROM CURRENT APPROXIMATE VALUES OF 1.80 INCHES TO THREE QUARTERS OF AN INCH OR LESS. MUCH LIKE WE SAW THIS WEEKEND...A REFRESHING AIRMASS WILL BE NOTICEABLE BUT THE TRANSITION WILL BE A LITTLE SLOWER. HAVE MAINTAINED THE MOSTLY DIURNALLY DRIVEN POPS FOR FRIDAY AND SATURDAY WITH THE REMAINDER OF THE PERIOD DRY. TEMPERATURE TRENDS ARE OF COURSE A LITTLE LOWER IN TIME WITH THE AIRMASS CHANGE BUT LOWS REMAIN MOSTLY IN THE 60S WITH HIGHS IN THE 80S. && .AVIATION /00Z WEDNESDAY THROUGH SUNDAY/... AS OF 00Z...THERE ARE STILL SOME ISOLATED SHOWERS/TSTMS MAKING THEIR WAY ACROSS OUR CWA THIS EVENING. IN PARTICULAR...A CLUSTER OF TSTMS W-SW OF KLBT IS PRODUCING HEAVY RAINFALL AND LOTS OF CLOUD-TO-GROUND LIGHTNING. ALTHOUGH THESE STORMS SHOULD NOT DIRECTLY IMPACT KLBT... WILL INCLUDE VCTS FOR KLBT EARLY THIS EVENING. ELSEWHERE...MOST OF THE ACTIVITY IS DISSIPATING WITH THE LOSS OF DAYTIME HEATING. VFR CONDITIONS SHOULD PREVAIL TONIGHT WITH SCT/BKN DEBRIS CLOUDS AND SOUTHWEST WINDS 5-10 KTS. DESPITE DEWPOINTS AROUND 70 DEGREES...FOG SEEMS UNLIKELY GIVEN THE PERSISTENT SFC WINDS EXPECTED OVERNIGHT. HOWEVER...EARLY MORNING MVFR/IFR CIGS ARE POSSIBLE...ESPECIALLY IN AREAS THAT RECEIVED HEAVIER RAINFALL TODAY. WILL INTRODUCE AT LEAST SCT STRATUS AT KFLO/KLBT FROM 09-12Z WEDNESDAY. OTHERWISE VFR WILL PREVAIL ON WEDNESDAY UNTIL ISOLATED/SCATTERED CONVECTION DEVELOPS AGAIN IN THE AFTERNOON. SOUTHWEST WINDS AROUND 10 KTS WILL PERSIST THROUGH MUCH OF THE PERIOD. EXTENDED OUTLOOK...SCATTERED SHOWERS/TSTMS EXPECTED THURSDAY THROUGH SATURDAY...MAINLY IN THE AFTERNOON HOURS...WITH BRIEF AND ISOLATED PERIODS OF SUB-VFR CONDITIONS POSSIBLE. SUNDAY WILL BE DRIER AS A COLD FRONT FINALLY DROPS SOUTHWARD THROUGH THE CAROLINAS. && .MARINE... NEAR TERM /THROUGH TONIGHT/... AS 730 PM TUESDAY...LATEST WINDS AND SEAS NEAR SCEC THRESHOLDS...ESPECIALLY FOR THE ILM NC WATERS. LATEST NAM AND GFS KEEP WIND CONDITIONS IN THE 15-20 KT RANGE OVERNIGHT...WITH FEW GUSTS UP TO 25 KT. THESE GUSTS LIKELY TO OCCUR NEAR THE IMMEDIATE COAST WHERE THE ACTIVE SEA BREEZE COMBINES WITH THE SFC PG. ONCE THE SEA BREEZE CIRCULATION DISSIPATES BY MIDNIGHT...THE SFC PG WILL REMAIN TIGHTENED TO PRODUCE AROUND 15 KT...UP TO 20 KT ILM NC WATERS...FOR THE WED PRE-DAWN HOURS. SIGNIFICANT SEAS A SOLID 3 TO 4 FEET...AND WOULD NOT BE SURPRISED TO SEE A FEW 5 FOOTERS AROUND THE CAPE FEAR AREA WATERS...BUT JUST NOT ENOUGH OF THEM TO OCCUR TO PLACE IN THE OVERNIGHT FORECAST. CURRENT MIN TEMP FORECAST LOOKING AOK FOR NOW...BUT WILL NEED TO RE-LOOK AT THE NEXT UPDATE DUE TO LOCAL PCPN ACTIVITY AND CLOUDINESS. PREVIOUS DISCUSSION............................................... AS OF 3 PM TUESDAY...MODERATE SW WINDS THROUGH DAYBREAK WEDNESDAY EXPECTED WITH SEAS GENERALLY 3-4 FT...IN A MIX OF MODERATE SW CHOP AND 1-2 FT SE WAVES EVERY 9 SECONDS OR SO. STEERING WINDS ALOFT MAY POSSIBLY GUIDE TSTMS E OR SE TOWARD THE COAST AND ISOLATED TSTMS ARE POSSIBLE ON THE WATERS THROUGH SUNRISE WEDNESDAY. SW WINDS OF 15 KT SUSTAINED CAN BE EXPECTED WITH OCCASIONAL GUSTS TO 20 KT ON THE WATERS. SEAS CAPPED AT 4 FEET AND AN EXERCISE CAUTION STATEMENT NOT NEEDED AT THIS TIME. ANY STORMS THAT IMPACT THE WATERS COULD REDUCE VSBYS BELOW 1NM IN VERY HEAVY RAINFALL. SHORT TERM /WEDNESDAY THROUGH THURSDAY NIGHT/... AS OF 300 PM TUESDAY...HIGH PRESSURE CENTERED WELL OFFSHORE WILL CONTINUE TO EXTEND WEST TOWARDS THE WATERS INTO THURSDAY...BEFORE GRADUALLY BEING SHUNTED SOUTH BY A SLOWLY DROPPING COLD FRONT. THIS DRIVES SW WINDS OF 10-15 KTS WEDNESDAY INTO THURSDAY...BEFORE THE GRADIENT RELAXES ON THURSDAY. UNCERTAIN INTO JUST HOW FAR SOUTH THE FRONT WILL DROP DURING THE PERIOD...BUT EXPECT NORTHERLY WINDS TO DEVELOP ACROSS THE NC WATERS ON THURSDAY...WITH WEAK SW WINDS PERSISTING OVER THE SC WATERS. SEAS WILL BE GENERALLY 2-4 FT THROUGH THE PERIOD...WITH A SE SWELL BEING TOPPED BY A SW WIND CHOP ON WEDNESDAY...AND A MORE CONFUSED SPECTRUM WITH THE FRONT ON THURSDAY. LONG TERM /FRIDAY THROUGH SUNDAY/... AS OF 300 PM TUESDAY...THE MAIN FOCUS FOR THE MARINE COMMUNITY WILL BE THE WIND SHIFT ASSOCIATED WITH THE FRONT THAT OCCURS LATE FRIDAY INTO EARLY SATURDAY. THE STRONGER OF THE WINDS WILL BE WELL BEHIND THE FRONT ITSELF ASSOCIATED WITH NE SURGES. FOR FRIDAY...LETHARGIC WINDS OF TEN KNOTS OR LESS WILL CONTINUE. FOR LATER SATURDAY WINDS INCREASE TO 10-15 KNOTS. THERE MAY BE SEVERAL HOURS OF WINDS NEAR 15 KNOTS SUSTAINED ACROSS THE OUTER WATERS WHICH WOULD CERTAINLY IMPACT THE SEAS. SIGNIFICANT SEAS WILL BUILD FROM 1-2 FEET FRIDAY INTO EARLY SATURDAY TO 3-4 FOR THE REMAINDER OF THE PERIOD. && .ILM WATCHES/WARNINGS/ADVISORIES... SC...NONE. NC...COASTAL FLOOD ADVISORY UNTIL 11 PM EDT THIS EVENING FOR NCZ107. MARINE...NONE. && SYNOPSIS...JDW NEAR TERM...DCH/MJC SHORT TERM...JDW LONG TERM...SHK AVIATION...BJR
Hazardous weather outlook, May 27, 3:39 PM EDT, 4 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON NC 339 PM EDT TUE MAY 27 2014 AMZ250-252-254-256-NCZ087-096-099-105-106-108-109-SCZ017-023-024-032- 033-039-053>056-281945- SURF CITY TO CAPE FEAR NC OUT 20 NM- CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM- LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM- MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM-ROBESON-BLADEN- COLUMBUS-INLAND PENDER-COASTAL PENDER-COASTAL NEW HANOVER- INLAND BRUNSWICK-MARLBORO-DARLINGTON-DILLON-FLORENCE-MARION- WILLIAMSBURG-INLAND HORRY-COASTAL HORRY-INLAND GEORGETOWN- COASTAL GEORGETOWN- 339 PM EDT TUE MAY 27 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS...SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ110-281945- COASTAL BRUNSWICK- 339 PM EDT TUE MAY 27 2014 ...MODERATE RISK OF RIP CURRENTS IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...MODERATE RISK OF RIP CURRENTS IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. MODERATE RISK OF RIP CURRENTS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. MODERATE RISK OF RIP CURRENTS ON WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ107-281945- INLAND NEW HANOVER- 339 PM EDT TUE MAY 27 2014 ...COASTAL FLOOD ADVISORY IN EFFECT FROM 9 PM TO 11 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. COASTAL FLOOD ADVISORY. MINOR TIDAL FLOODING IS EXPECTED THIS EVENING DURING HIGH TIDE ALONG THE CAPE FEAR RIVER IN DOWNTOWN WILMINGTON. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. MINOR TIDAL FLOODING IS POSSIBLE LATE WEDNESDAY EVENING DURING HIGH TIDE ALONG THE CAPE FEAR RIVER IN DOWNTOWN WILMINGTON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. BJR
In the hours before
Local storm report, May 27, 7:25 PM EDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
725 PM EDT TUE MAY 27 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0703 PM HAIL 1 SSW MINTURN 34.50N 79.48W
05/27/2014 E1.00 INCH DILLON SC TRAINED SPOTTER
HAIL UP TO QUARTER SIZE REPORTED ON MINTURN ROAD. TIME
ESTIMATED BASED ON RADAR.
&&
EVENT NUMBER ILM1400205
REINHARTLocal storm report, May 27, 7:26 PM EDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
726 PM EDT TUE MAY 27 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0703 PM HAIL MINTURN 34.52N 79.47W
05/27/2014 E0.88 INCH DILLON SC TRAINED SPOTTER
NICKEL SIZE HAIL REPORTED ON IRIS COURT. TIME ESTIMATED
BASED ON RADAR.
&&
EVENT NUMBER ILM1400206
REINHARTSpecial weather statement, May 27, 7:38 PM EDT, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
738 PM EDT TUE MAY 27 2014
NCZ087-096-099-280045-
BLADEN-COLUMBUS-ROBESON-
738 PM EDT TUE MAY 27 2014
...STRONG THUNDERSTORMS WILL MOVE ACROSS BLADEN...COLUMBUS AND
ROBESON COUNTIES THROUGH 845 PM EDT...
AT 739 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER
PROCTORVILLE...OR ABOUT 13 MILES SOUTH OF LUMBERTON...MOVING EAST AT
30 MPH.
SOME LOCATIONS IMPACTED INCLUDE ELIZABETHTOWN...LUMBERTON...
WHITEVILLE...ABBOTTSBURG...BARNESVILLE...BLADENBORO...BOARDMAN...
CHADBOURN...ELKTON...EMERSON...EVERGREEN AND FAIR BLUFF.
HAZARDS INCLUDE...
NICKEL SIZE HAIL.
GUSTY WINDS OF 40 TO 50 MPH.
THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.
&&
LAT...LON 3466 7857 3432 7852 3427 7904 3435 7913
3463 7909
TIME...MOT...LOC 2339Z 270DEG 16KT 3445 7905
KEEBLERLocal storm report, May 27, 7:40 PM EDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
740 PM EDT TUE MAY 27 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0712 PM TSTM WND DMG LITTLE ROCK 34.49N 79.40W
05/27/2014 DILLON SC 911 CALL CENTER
TREE DOWN AT JUDSON ROAD AND HARLEES BRIDGE ROAD. TIME
ESTIMATED BASED ON RADAR.
&&
EVENT NUMBER ILM1400207
REINHARTSpecial weather statement, May 27, 7:52 PM EDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
752 PM EDT TUE MAY 27 2014
NCZ099-109-280045-
COLUMBUS-INLAND BRUNSWICK-
752 PM EDT TUE MAY 27 2014
...A STRONG THUNDERSTORM WILL MOVE ACROSS BRUNSWICK AND COLUMBUS
COUNTIES THROUGH 845 PM EDT...
AT 752 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 6 MILES
SOUTHEAST OF TABOR CITY...OR ABOUT 18 MILES NORTHWEST OF LITTLE
RIVER...MOVING EAST AT 20 MPH.
SOME LOCATIONS IMPACTED INCLUDE ASH...BETHEL...BUGHILL...DULAH...
EXUM...FREELAND...HONEY ISLAND...LONGWOOD...MOLLIE...NAKINA...PIREWAY
AND TABOR CITY.
HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 40 TO 50 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.
THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.
&&
LAT...LON 3395 7845 3402 7874 3418 7892 3416 7845
3395 7840
TIME...MOT...LOC 2352Z 271DEG 16KT 3408 7880
ZOUZIASLocal storm report, May 27, 7:54 PM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
754 PM EDT TUE MAY 27 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0654 PM TSTM WND DMG 4 SSW MINTURN 34.47N 79.49W
05/27/2014 DILLON SC 911 CALL CENTER
TREE DOWN AT MINTURN ROAD AND CASHUA FERRY ROAD. TIME
ESTIMATED BASED ON RADAR.
&&
EVENT NUMBER ILM1400208
REINHARTThe office that day
Everything else NWS Wilmington, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 27, 8:15 PM EDT | Severe Thunderstorm Warning | ILM | Bladen, Columbus | 60 min |
| May 27, 9:06 PM EDT | Special Weather Statement | ILM | Pender | 54 min |
| May 27, 9:29 PM EDT | Special Weather Statement | ILM | Pender | 61 min |
| May 27, 9:36 PM EDT | Special Weather Statement | ILM | New Hanover | 54 min |
| May 27, 10:57 PM EDT | Special Weather Statement | ILM | Brunswick, Columbus | 63 min |
| May 28, 12:06 AM EDT | Special Weather Statement | ILM | Brunswick | 54 min |
| May 28, 12:35 AM EDT | Special Weather Statement | ILM | Bladen, Columbus | 55 min |
| May 28, 1:26 AM EDT | Special Weather Statement | ILM | Brunswick, Columbus | 64 min |
| May 28, 2:09 PM EDT | Special Weather Statement | ILM | Robeson | 66 min |
| May 28, 2:32 PM EDT | Severe Thunderstorm Warning | ILM | Bladen, Robeson | 58 min |
| May 28, 3:28 PM EDT | Special Weather Statement | ILM | Bladen | 62 min |
| May 28, 4:14 PM EDT | Special Weather Statement | ILM | Pender | 61 min |
| May 28, 5:29 PM EDT | Special Weather Statement | ILM | Brunswick | 31 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.